MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Codes Break (1069); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Vitreous Floaters (1866); Hemorrhage/Blood Loss/Bleeding (1888); Visual Impairment (2138); Capsular Bag Tear (2639)
Date of Event 07/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A consumer reported that following an intraocular lens (iol) implant procedure, the patient stated that, iol had broken haptic and is subluxate in the bag.The lens shifts in the eye causing bleeding and excessive floaters and lack of vision.The patient stated that her vision was great before lens dislocated.Patient states it occurred about a year and a half ago, she went to emergency and was sent home with no resolution.She has pre-existing granular dystrophy of the cornea.She sees 2 cornea specialists and has also seen a retinal specialist.No one has said anything about her lens and has been unable to see the lens.Recently, she had the granular dystrophy removed, but even at post op, no comments were made about her iol that she strongly feels has a broken haptic and is subluxate in the bag.Additional information has been requested.
 
Event or Problem Description
Additional information has been received and stated that,one haptic has broken off and capsular bag is gone.Broken haptic has torn up the broken bag.Cataract surgeon is planning to do surgery and then plans to insert a new lens at that time and a possible vitrectomy.Also consumer stated that lens is not floating, it is hanging in there on one side.As per the consumer there was no trauma that she is aware of, there has been no reason for lens breaking/dislodging.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16215446
Report Number1119421-2023-00183
Device Sequence Number6082502
Product Code HQL
UDI-Device Identifier00380652555814
UDI-Public00380652555814
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2002
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2007
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.205
Device Lot Number695465
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/02/2023
Supplement Date Received by Manufacturer01/31/2023
Initial Report FDA Received Date01/20/2023
Supplement Report FDA Received Date02/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/19/2002
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACETAZOLAMIDE QID; BRIMONIDINE BID
Outcome Attributed to Adverse Event Other;
Patient SexFemale